Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2007, 11:29 PM MDT for Morgan County, Weld County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 11:29 PM MDT (05:29 UTC)
- Expired
- Jul 11, 2007, 12:03 AM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110529 SVRBOU COC087-123-110615- /O.NEW.KBOU.SV.W.0113.070711T0529Z-070711T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1129 PM MDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 1215 AM MDT * AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW RAYMER...OR ABOUT 24 MILES NORTH OF FORT MORGAN...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM... NEW RAYMER AND ANTELOPE SPRINGS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 110543 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1143 PM MDT TUE JUL 10 2007 COC087-123-110615- /O.CON.KBOU.SV.W.0113.000000T0000Z-070711T0615Z/ MORGAN CO-WELD CO- 1143 PM MDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR EAST CENTRAL WELD AND NORTH CENTRAL MORGAN COUNTIES... AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF NEW RAYMER...OR ABOUT 22 MILES NORTH OF FORT MORGAN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM...NEW RAYMER AND ANTELOPE SPRINGS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358 $$ RPK
000 WWUS55 KBOU 110603 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1203 AM MDT WED JUL 11 2007 COC087-123-110613- /O.CAN.KBOU.SV.W.0113.000000T0000Z-070711T0615Z/ MORGAN CO-WELD CO- 1203 AM MDT WED JUL 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD AND NORTH CENTRAL MORGAN COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:58 PM MDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 2:58 PM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 258 PM MDT TUE JUL 10 2007 ...CORRECTION TO 2ND PARAGRAGH... .SHORT TERM...A COOL AND FAIRLY STABLE AIRMASS IS CURRENTLY IN PLACE ACROSS THE PLAINS IN WAKE OF MORNING COLD FRONT. CURRENT ACARS SOUNDINGS INDICATING DECENT CAP IN PLACE AT AROUND 700 MB. ISOLATED CONVECTION FIRING ACROSS HIGH COUNTRY...MAINLY ALONG AND JUST EAST OF CONTINENAL DIVIDE WHERE CAP IS NON-EXISTANT. SHOULD SEE SOME CONVECTION SHORTLY ALONG FOOTHILLS WHERE CAP IS WEAK AND SHOULDNT LAST MUCH LONGER. GIVEN FAIRLY STRONG AND PERSISTANT CAP ACROSS PLAINS...CHANCES FOR ANY STORMS PROPAGATING ONTO FRONT RANGE LOOKING MEAGER. POPS ALONG FRONT RANGE CURRENTLY MINIMAL...MAY END UP DROPPING ALTOGETHER AT LAST MINUTE. WITH HIGHER DEWPOINTS ALONG FOOTHILLS...STORMS COULD PRODUCE BRIEF HEAVY RAIN. SHOULD SEE STORMS ENDING BY EVENING AS AIRMASS STABILIZES. AS FOR PLAINS...MODELS SHOW DEVELOPING LOW LEVEL JET ACROSS CENTRAL PLAINS BY MIDNIGHT...WITH THETA-E RIDGE NOSING INTO FAR EASTERN COLORADO. NAM AND GFS PAINT SOME PRECIP BETWEEN 06Z AND 12Z IN THIS AREA. WILL ADD SOME POPS FOR THE FAR NORTHEAST CORNER. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST STRATUS REDEVELOPING ACROSS PLAINS. COULD SEE SOME FOG AS WELL...BUT WILL NOT ADD TO FORECAST AT THIS TIME. ON WEDNESDAY... SOUTHEAST SURFACE FLOW INCREASES ACROSS PLAINS AS SURFACE HIGH SLIDES INTO SOUTHERN NEBRASKA. DECENT DENVER CYCLONE DEVELOPS AS A RESULT. MID LEVEL SHORTWAVE EXPECTED TO MOVE SOUTHEAST ACROSS CWA DURING THE AFTERNOON. SHOULD SEE STORMS FIRST DEVELOP ALONG MOUNTAINS AND FOOTHILLS THEN MOVE SOUTHEAST ACROSS PLAINS DURING THE AFTERNOON. SOME STORMS SHOULD DEVELOP ALONG THE CONVERGENCE LINE EAST AND SOUTH OF DENVER AS WELL. CURRENT POPS SEEM TO INDICATE THIS PATTERN AND WILL LEAVE AS IS.FORECAST SOUNDINGS SHOW CAPES AROUND 2000 J/JG ALONG CONVERGENCE LINE. SOME STORMS COULD BECOME SEVERE... PARTICULARLY EAST AND SOUTH OF DENVER ALONG THE CONVERGENCE BOUNDARY WHERE SHEAR IS BEST. MAIN THREATS WILL BE HAIL AND GUSTY WINDS... THOUGH CANNOT RULE OUT THE POSSIBILITY OF A FEW TORNADOES. SPC HAS PLAINS IN A SLIGHT RISK FOR SEVERE STORMS...WHICH LOOKS REASONABLE. ONLY CONCERN IS THE TIMING OF THE SHORTWAVE...AS THE QG VERTICAL VELOCITY PROGS INDICATE THIS WAVE MOVING THROUGH THE AREA BY 18Z... WITH SUBSIDENCE OVER AREA DURING AFTERNOON. NOT SURE IF THIS WILL OCCUR BASED ON THE OTHER MODEL DATA. .LONG TERM...THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY EVENING WITH ENOUGH INSTABILITY AND WIND SHEAR FOR A FEW SUPERCELLS. AT THIS TIME...THE BRUNT OF SEVERE WEATHER IS EXPECTED TO DEVELOP ALONG THE DENVER CYCLONE AND CONVERGENCE ZONE WHICH SHOULD SET UP IN TYPICAL FASHION JUST SOUTH AND EAST OF DENVER. STORMS WILL THEN MIGRATE SOUTHEAST ACROSS ELBERT...LINCOLN...AND WASHINGTON COUNTIES PERHAPS MERGING INTO AN MCS AND PRODUCING HEAVY RAIN BEFORE EXITING THE FORECAST AREA BY MIDNIGHT. FARTHER NORTHWEST...STORM COVERAGE IS EXPECTED TO BE MORE LIMITED. HOWEVER...MODELS INDICATE A 70 KNOT UPPER LEVEL SPEED MAX SLIDING ACROSS THE CO/NE/WY BORDER AREA TOMORROW EVENING. THIS WOULD HELP PROMOTE BETTER STORM COVERAGE IN AREAS NORTH OF THE DENVER CYCLONE AS WELL. ON THURSDAY...ABUNDANT MOISTURE WILL BE IN PLACE FROM THE FRONT RANGE EASTWARD ACROSS THE PLAINS. THE MAIN QUESTION THURSDAY CONTINUES TO BE WHAT EFFECT THE COLD FRONT WILL HAVE ON STABILITY AND CAPPING. EXTENT OF MORNING STRATUS OR LACK THEREOF WILL ALSO COME INTO PLAY. IN ANY CASE...THE LATEST GFS WAS VERY EXCITED REGARDING THE THREAT OF A VERY ACTIVE WEATHER DAY WITH POTENTIAL FOR NUMEROUS SEVERE STORMS AND HEAVY RAIN WITH CAPES OF 2000-2500 J/KG AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. HOWEVER...NAM WAS MUCH MORE CONSERVATIVE AND ALSO HINTED AT MORE OF A CAPPING FRONTAL INVERSION WITH CAPES LESS THAN 1000 J/KG FOR THE MOST PART AND PRECIPITABLE WATER VALUES OF 1.0 TO 1.2 INCHES. AT THIS TIME...FEEL THERE IS ENOUGH THREAT OF A BIG DAY TO MENTION SCATTERED POPS IN/NEAR THE FRONT RANGE MOUNTAINS AND FOOTHILLS...I-25 CORRIDOR... AND PALMER DIVIDE. CONTINUED THE IDEA OF TAPERING POPS OFF TOWARD THE NORTHEAST CORNER WHERE ATMOSPHERE WILL BE MORE STABLE. BY FRIDAY...THE AIRMASS BEGINS TO WARM ALOFT WHICH WILL RESULT IN LESS THUNDERSTORM COVERAGE AND WARMER HIGH TEMPERATURES. SEE LITTLE CHANGE IN THE OVERALL WEATHER PATTERN FROM SATURDAY THROUGH MONDAY WITH UPPER RIDGE IN PLACE AND LIGHTER NORTHWEST FLOW ALOFT. CANT RULE OUT A FRONT AT SOMETIME WITH NORTHWEST FLOW PATTERN BUT OVERALL WE WILL RETURN TO AN ABOVE NORMAL TEMPERATURE AND BELOW NORMAL PRECIPITATION PATTERN. && .AVIATION...ANY STORMS THIS EVENING SHOULD REMAIN WEST AND SOUTH OF DIA. COULD SEE SOME MVFR CEILINGS BETWEEN 06Z AND 12Z...THOUGH MOST OF STRATUS SHOULD BE EAST OF AIRPORT. SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 18Z...MAINLY ALONG A CONVERGENCE BOUNDARY EAST AND SOUTH OF THE AIRPORT. GUSTY OUTFLOW WINDS...HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THE STORMS. THE POTENTIAL ALSO EXISTS FOR A FEW TORNADOES ALONG THE CONVERGENCE BOUNDARY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
Hazardous weather outlook, Jul 10, 11:04 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT TUE JUL 10 2007 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND ALONG THE FOOTHILLS THIS AFTERNOON. A FEW STORMS COULD MOVE ACROSS THE FRONT RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN. OVER THE NORTHEAST PLAINS...THE AIRMASS WILL REMAIN FAIRLY STABLE...SO NO THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE WEDNESDAY AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL PROVIDE CONSIDERABLE INSTABILITY ACROSS NORTHEAST COLORADO BY WEDNESDAY AFTERNOON. IN ADDITION...WIND SHEAR WILL ALSO BE INCREASING WHICH WILL HELP PROMOTE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF THUNDERSTORMS WITH VERY LARGE HAIL. A DENVER CONVERGENCE ZONE IS ALSO EXPECTED TO SET UP WHICH WOULD PROVIDE A FOCUS FOR SEVERE WEATHER...ESPECIALLY IN AREAS JUST SOUTH AND EAST OF DENVER. THERE WILL ALSO BE A THREAT OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING AS PLENTY OF MOISTURE REACTS WITH ANOTHER COLD FRONT MOVING INTO THE REGION. INSTABILITY MAY BE LIMITED ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE WHERE THE FRONT WOULD HAVE THE GREATEST STABILIZING EFFECT. HOWEVER...WIND SHEAR REMAINS RATHER STRONG FOR THIS TIME OF YEAR...INCREASING THE THREAT OF MORE SEVERE STORMS. HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE STRONGER STORMS AS MOISTURE CONTINUES TO INCREASE AND DEEPEN OVER NORTHEAST AND NORTH CENTRAL COLORADO. DRIER AND MORE STABLE WEATHER WILL DEVELOP BY THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BARJENBRUCH
In the hours before
Local storm report, Jul 10, 9:33 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
933 PM MDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 3 SW BOULDER 40.00N 105.29W
07/10/2007 M0.75 INCH BOULDER CO TRAINED SPOTTER
NCAR MESA LAB
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Weld | 45 min |
| Jul 10, 10:46 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Jul 11, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Jul 11, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 62 min |
| Jul 11, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 58 min |
| Jul 11, 5:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 65 min |
| Jul 11, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.